MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH STRAIGHT TIP T25 DRIVER STANDARD; SCREWDRIVERS

OBERDORF SYNTHES PRODUKTIONS GMBH STRAIGHT TIP T25 DRIVER STANDARD; SCREWDRIVERS
Catalog Number 03.632.400
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter is synthes sales representative.The device was received, and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that during surgery on (b)(6) 2019, the tip of a t25 screwdriver shaft broke when the surgeon performed final tightening of the set screw.The surgeon confirmed that there was no broken fragment left in the patient's body under x-ray.It is unknown if there was a surgical delay.The procedure was completed successfully.The patient is in stable condition.Concomitant device: set screws (part unknown, lot unknown, quantity unknown).This report is for one (1) t25 screwdriver.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: part: 03.632.400; lot: 7735357; manufacturing site: hägendorf; release to warehouse date: march 23, 2012.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the returned screwdriver shows that the tip of the instrument is broken off as complained.The broken off portion is missing.Dimensional inspection: because of the damages, the complaint relevant dimensions cannot be checked to print specifications anymore.Drawing/specification review: the manufacturing review shows that the production procedure was according to the specifications and there were no issues that would contribute to this complaint condition.Lot 7735357 was manufactured in march 2012 and all parts were according to our specifications.The used material was stainless steel 1.4123 as required and the measured harness was within the specification.The broken surface is homogeneous which indicates material conformity as well.Summary: the received condition of the device is concordant with the complaint description and the complaint condition is confirmed.The damage at the tip indicates that a mechanical overloading situation during use is most probably the reason for the breakage of the tip.The complained issue is clearly a post-manufacturing, use related damage and not from any manufacturing non-conformity.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
STRAIGHT TIP T25 DRIVER STANDARD
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8641835
Report Number8030965-2019-64553
Device Sequence Number11182681
Product Code HXX
UDI-Device Identifier07611819502024
UDI-Public(01)07611819502024
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.632.400
Device Lot Number7735357
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2019
Initial Date Received by Manufacturer 04/26/2019
Supplement Date Received by Manufacturer05/29/2019
Initial Report FDA Received Date05/24/2019
Supplement Report FDA Received Date06/25/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - LOCKING/SET SCREWS